Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 8, 2021, 5:01 PM EDT for Broward County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 5:01 PM EDT (21:01 UTC)
- Expired
- Aug 8, 2021, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Broward County, FL
The radar
The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2126 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363
WWUS82 KMFL 082101
SPSMFL
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Sun Aug 8 2021
FLZ070-071-073-082145-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
501 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of east central
Collier, north central Miami-Dade and southern Broward Counties
through 545 PM EDT...
At 501 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
southwest of East Toll Gate On Alligator Alley, or 12 miles west of
Pembroke Pines, moving west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miccosukee Indian Reservation, Intersection Alligator Alley And Miami
Canal, Miccosukee Service Plaza and West Broward Rec. Area On
Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2607 8044 2589 8056 2592 8073 2614 8096
2630 8081
TIME...MOT...LOC 2101Z 090DEG 7KT 2605 8053
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:21 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 8, 3:21 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Miami FL 321 PM EDT Sun Aug 8 2021 .DISCUSSION... Short Term (Tonight through Monday Night)... The ridge axis from surface high pressure is extending from the Atlantic over South Florida. At the mid-levels, high pressure continues to reestablish its presence over the region as a mid- level trough to the north deamplifies. This synoptic pattern will allow the light easterly to southeasterly flow to persist, though land/sea/lake breezes and outflow boundaries will allow for some directional variability. The flow pattern could allow some remnant convection to retreat back to the coast in the evenings before the convective focus shifts over the local waters for the overnight. The slow-moving nature of this afternoon and evening's convection presents some concern for heavy rainfall which could lead to localized flooding. With the convective focus likely to shift towards the spine of the peninsula by mid-afternoon and then westward into Southwest Florida late this afternoon into the early evening hours, the potential for some strong storms remains. Slightly cooler air aloft (500 mb temps of -7 deg C in the 12z MFL sounding) suggest the potential for some small hail development and increased chances for lightning activity. Cannot also discount the threat of strong wind gusts and funnel cloud/waterspout/landspout activity with boundary interactions. Temperatures will remain seasonably warm for August across South Florida with most areas reaching into the lower 90s. Heat index values in the upper 90s to 100 are also expected. Overnight temperatures will be able to drop into the 70s in most areas except along the Atlantic coast where the persistent easterly flow will keep temperatures around 80. Long term (Tuesday - Saturday): Model start the long term with weak high pressure expanding across most of the SE CONUS as a upper trough/sfc front complex departs into the NE seaboard. over the GOMEX, stronger high pressure remains in control to start the long term, while the west Atlantic ridge will extend through SoFlo. The overall synoptic setup will bring a more typical weather pattern for this time of the year of afternoon convection being driven mainly by sea breeze boundary interactions. At the low levels, SoFlo still remains fairly humid with 00Z MFL sounding data showing PWATs around 2 inches, although the vertical column through 500 mb is not as saturated as in previous days. And despite some drier air intrusion and increasing subsidence aloft courtesy of a TUTT approaching the peninsula from the Bahamas later in the week, the air mass in general should remain humid enough for continuing daily convection favoring the afternoon hours. In general, prevailing easterly flow will be in place through much of the long term, favoring a more typical pattern of late morning/early afternoon showers over the east coast metro areas, then having deeper convection over interior and west coast areas later in the afternoon as sea breezes push inland. Highest POPs remain on the high-end-scattered to numerous range each day. The National Hurricane Center is following the progress of a tropical disturbance east of the Lesser Antilles, which is expected to move west-northwest through the later part of the week. At this time, it is too early to determine if this system could affect our area. Please refer to the latest updates from the National Hurricane Center for the most recent information on this disturbance. The hot weather conditions should continue through the long term with nighttime lows in the mid 70s to near 80, and afternoon highs in the upper 80s to low 90s. Abundant low-level humidity should help in keeping daily heat index values above 100F over most of SoFlo, and even approach the 105F mark for some interior locations. && .MARINE... Light easterly to southeasterly flow will continue into the work week as high pressure remains over the region. Sea breezes will allow for an onshore component along the coast in the afternoons. Scattered showers and thunderstorms will be possible through much of the week, with the greatest marine shower/storm chances generally being during the overnight and morning hours. && .AVIATION (18z TAFs)... Convection will push inland as the sea breeze advances with brief bouts of sub-VFR possible. Some remnant convection could linger around the terminals into the evening with outflows. Light winds will return by tonight with directional variability. Early morning convection could initiate again over the waters before the pattern repeats again on Sunday. Short-fused AMDs will likely be needed. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 91 80 90 / 30 50 30 60 West Kendall 76 92 77 92 / 30 40 30 60 Opa-Locka 78 91 78 91 / 30 50 20 60 Homestead 77 90 78 90 / 30 40 30 50 Fort Lauderdale 79 90 80 90 / 30 50 20 60 N Ft Lauderdale 78 90 80 90 / 30 50 20 60 Pembroke Pines 78 90 78 90 / 30 50 20 60 West Palm Beach 77 91 77 90 / 20 50 20 50 Boca Raton 78 91 79 90 / 30 50 20 50 Naples 76 92 76 92 / 40 70 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Monday and Aviation/Marine...RAG Monday Night through Sunday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 8, 9:33 AM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 933 AM EDT Sun Aug 8 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 933 AM EDT Sun Aug 8 2021 ...Scattered To Numerous Thunderstorms Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will be possible today, with the greatest coverage anticipated over the interior and Gulf coast region. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Localized flooding from heavy rainfall will be possible today, mainly across metro portions of Southwest Florida. Wind: A few storms could become strong and may be capable of producing wind gusts around 45 mph. Waterspouts: Waterspouts will be possible with showers and thunderstorms. Hail: Small hail cannot be ruled out with the strongest thunderstorms that develop today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered showers and thunderstorms will be possible early this upcoming week, albeit less overall coverage is anticipated compared to previous days. Locally gusty winds, waterspouts, localized flooding, and frequent lightning strikes may accompany robust thunderstorms. The rip current risk may increase along the Atlantic beaches of South Florida early next week as easterly winds increase across the area. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Aug 8, 12:42 PM EDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Miami FL
1242 PM EDT Sun Aug 8 2021
FLZ067-068-168-081730-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1242 PM EDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 130 PM EDT...
At 1242 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near North County Airport to near Palm Beach Gardens
to near Wellington. Movement was west at 5 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
Beach, Tequesta, Greenacres, Royal Palm Beach, Palm Springs, North
Palm Beach, Lake Park, Haverhill, Golden Lakes, North County Airport,
Loxahatchee Groves, Lion Country Safari Park, Gun Club Estates,
Schall Circle, Royal Palm Estates and Lake Belvedere Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2656 8013 2656 8049 2696 8038 2696 8014
2697 8014 2697 8008 2679 8007
TIME...MOT...LOC 1642Z 078DEG 6KT 2693 8021 2680 8016 2663 8021
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/RAGSpecial weather statement, Aug 8, 4:44 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
444 PM EDT Sun Aug 8 2021
FLZ066-070-082115-
Hendry FL-Inland Collier County FL-
444 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of east central Collier
and south central Hendry Counties through 515 PM EDT...
At 444 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 11 miles
northwest of Big Cypress National Preserve, or 22 miles southeast of
Ave Maria. This storm was nearly stationary.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Hendry Correctional and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2632 8099 2598 8097 2598 8129 2631 8129
TIME...MOT...LOC 2044Z 055DEG 2KT 2612 8116
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 8, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Sun Aug 8 2021
FLZ070-071-073-082145-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
501 PM EDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of east central
Collier, north central Miami-Dade and southern Broward Counties
through 545 PM EDT...
At 501 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
southwest of East Toll Gate On Alligator Alley, or 12 miles west of
Pembroke Pines, moving west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miccosukee Indian Reservation, Intersection Alligator Alley And Miami
Canal, Miccosukee Service Plaza and West Broward Rec. Area On
Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2607 8044 2589 8056 2592 8073 2614 8096
2630 8081
TIME...MOT...LOC 2101Z 090DEG 7KT 2605 8053
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:21 AM EDT | Special Marine Warning | MFL | 24 min | |
| Aug 8, 6:41 AM EDT | Special Marine Warning | MFL | 94 min | |
| Aug 8, 9:46 AM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 8, 12:42 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Aug 8, 4:44 PM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Aug 8, 5:15 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Aug 8, 5:56 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.